Hail, Laramie
- When
- April 30, 11:15 AM MST to 11:21 AM MST
- Where
- Laramie County, 13 mi NE of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -104.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 30, 1:55 AM MST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 AM MDT WED APR 30 2003 SHORT TERM...UPPER LOW OVER SW ID WITH LOTS OF CLOUDS BUT NOT MUCH PRECIP OVER CWA CURRENTLY...WITH ONLY SHOWERS CONFINED TO SOUTH CENTRAL WY. THOUGH IT IS NOT DOING VERY WELL ON THE CURRENT PRECIP OVER WEST CENTRAL WY...ONLY 06Z META PICKED UP ON THE LACK OF SHOWERS IN OUR CWA. SHOWERS WILL INCREASE THROUGH THE MORNING WITH UNQUALIFIED POPS STILL IN ORDER FOR NORTHERN ZONES AND HIGH SCT TO LIKELY POPS SOUTH. ALL OF THE MODELS HAVE ONE WEAK UPPER LOW HOLDING OVER ID THIS AFTERNOON WHILE ANOTHER DEVELOPS OVER NERN WY. THEY ALSO SHOW A BIT OF INSTABILITY HANGING AROUND SOUTHERN ZONES SO INCLUDED SOME AFTERNOON TSTMS THERE. BOTH OF THE WEAK UPPER LOWS MOVE VERY LITTLE WED NIGHT...SO SIMILAR POPS WILL PERSIST WITH SOME IMPROVEMENT OVER SOUTHERN ZONES LATE TONIGHT. AS FOR SNOW...PREVIOUS THINKING OK WITH LIGHT ACCUMULATIONS TONIGHT FOR THE MOUNTAINS AND EAST CENTRAL WY AS SNOW LINE LOWERS TO 6000 FEET...NO HILITE NEEDED. LONG TERM...MODELS CONTINUE TO DIVERGE FROM THU ONWARD. WITH LIMITED CONFIDENCE IN MODELS WILL TAKE A COMPROMISE APPROACH TO EXTENDED PORTION OF FORECAST. CYCLONIC FLOW THU WITH CONTINUED COOL TEMPERATURES AND CHANCE OF SHOWERS. FLAT RIDGING FRIDAY WILL PRODUCE MODERATING TEMPS BUT CANNOT RULE OUT AFTERNOON/EVENING THUNDERSTORMS AS MARGINAL MOISTURE LINGERS. UPPER FLOW WILL BACK TO SOUTHWEST SATURDAY WITH TEMPS CONTINUING TO WARM. LATE DAY THUNDERSTORMS AGAIN POSSIBLE SAT. COLD FRONT WILL PUSH THROUGH FORECAST AREA SAT NIGHT AND EARLY SUNDAY FOR COOLER TEMPS SUN WITH A CHANCE OF PRECIPITATION. WEAK COLD AIR ADVECTION TO CONTINUE MON WITH THE EVER PRESENT CHANCE OF PRECIPITATION. TEMPS BEGIN TO MODERATE TUE WITH...YOU GUESSED IT...A CHANCE OF PRECIPITATION AS BAND OF DECENT MOISTURE REMAINS OVER REGION. ALL THINGS CONSIDERED THE EXTENDED FORECAST LOOKS GENERALLY UNSETTLED WHICH IS GENERALLY GOOD DUE TO THE GENERAL DROUGHT. .CYS... WY...NONE. NE...NONE.
NEZ001>003-019>021-054-055-WYZ059>070-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL PRODUCE A BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL THIS AFTERNOON FROM THE SOUTHEAST CORNER OF WYOMING INTO THE SOUTHWEST NEBRASKA PANHANDLE. A FEW THUNDERSTORMS OVER CENTRAL AND NORTHERN LARAMIE COUNTY WYOMING LATE THIS MORNING WILL BECOME MORE NUMEROUS AS THEY MOVE NORTH AND EAST INTO PLATTE AND GOSHEN COUNTIES. LIGHT SNOW WILL BE LIKELY INTO EARLY AFTERNOON OVER THE LARAMIE AND SNOWY RANGES. ANY PRECIPITATION DURING THE AFTERNOON SHOULD MAINLY BE RAIN...THEN SWITCH BACK TO SNOW THIS EVENING. TOTAL ACCUMULATIONS SHOULD BE 1 TO 2 INCHES BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DAILY FROM THURSDAY THROUGH SUNDAY ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE CHANCE OF THUNDERSTORMS WILL COME TO AN END MONDAY AS COOLER AIR COMES IN...BUT THE CHANCE OF RAIN SHOWERS WILL CONTINUE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE SOUTHEAST CORNER OF WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE THROUGH THIS EVENING. BANN WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 19 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352346.